Penicillin & Tinnitus

Discussion in 'Support' started by ampumpkin, Jul 9, 2014.

tinnitus forum
    1. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      I have a sinus infection apparently and this would explain the ear fullness I have been experiencing on my right ear for the past month.

      The ENT doctor prescribed penicillin. I have taken it in the past without any problems.

      This time I'm worried because I took some antibiotics in May that caused a spike. I'm scared it may have changed something in my ears and that taking penicillin could further increase the T.

      Has there been any reports here of penicillin increasing T?

      thanks
       
    2. Ken219
      No Mood

      Ken219 Member

      Location:
      New York Area
      Tinnitus Since:
      Summer of 1990
      Cause of Tinnitus:
      Noise exposure?
      I take xanax I know it helps anxiety does it worsen my T. Don't know.
      Found this:
      Some drugs that can cause or worsen tinnitus
      Aspirin and other nonsteroidal anti-inflammatory drugs, including ibuprofen (Motrin) and naproxen (Aleve, Naprosyn)

      Certain antibiotics, including ciprofloxacin (Cipro), doxycycline (Vibramycin, others), gentamicin (Garamycin), erythromycin (Ery-Tab, others), tetracycline (Sumycin), tobramycin (Nebcin), and vancomycin (Vancocin)

      Antimalarial drugs such as chloroquine and quinine

      Benzodiazepines such as alprazolam (Niravam, Xanax), diazepam (Valium), lorazepam (Ativan), and clonazepam (Klonopin)

      Certain anticonvulsants, including carbamazepine (Tegretol, others) and valproic acid (Depakote, others)

      Certain cancer drugs, including cisplatin (Platinol) and vincristine (Oncovin, Vincasar)

      Loop diuretics, especially when given intravenously, including bumetanide (Bumex), furosemide (Lasix), and torsemide (Demadex)

      Tricyclic antidepressants such as amitriptyline (Elavil, others), clomipramine (Anafranil), and imipramine (Tofranil)
       
    3. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      you see, ATIVAN has no impact on my T, in fact, it used to make my old baseline even milder!!
       
    4. Amelia
      Daring

      Amelia Member

      Location:
      Australia
      Tinnitus Since:
      08/2013
      @ampumpkin - I've taken it a few times since my onset and it's never made a difference.
      Actually the last time I was on a course my T actually lowered for a few days!
       
    5. 00JohnD
      Amazed

      00JohnD Member

      Location:
      Montréal, Québec, Canada
      Tinnitus Since:
      03/2014
      @ampumpkin I would be careful with ETN diagnosis, In my personal experience, i saw two doc (1 ETN) and after i described them my symptom (Ear fullness, tinnitus, ear pain) they we're quick to say it was an infectious otitis. That led me to take Biaxin which you know isn't the best thing! In the end it was just muscle tension that gave Somatic T...(long story) I'm still wondering how a doctor can prescribed Biaxin to a patient who's complaining about T... That the best example of their lack of knowledge about ototoxicity of meds.

      Good luck
       
    6. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      @00JohnD I went to get a second opinion today and I learned that my teeth show signs of grinding, therefore, the most likely diagnosis for my earfullness is grinding and muscle tension due to stress. The dentist took X-rays and my sinuses are fine and no sign of infection at all.

      It's all in my head :(
       
    7. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      even the T is in my hear!! but that one, I hear it, it's not fake unfortunately
       
    8. 00JohnD
      Amazed

      00JohnD Member

      Location:
      Montréal, Québec, Canada
      Tinnitus Since:
      03/2014
      Good thing you didn't need to take the meds .... Since you don't have any infection.
       
    9. Jay M
      Thinking

      Jay M Member

      Location:
      South Carolina, USA
      Tinnitus Since:
      4/4/14
      Im having a somatic t issues. Do you think somatic t increases the volume of regular T? Have you found any relief and what is your story? Thx
       
    10. ampumpkin
      Amused

      ampumpkin Member Benefactor

      Location:
      Montreal
      Tinnitus Since:
      Onset: 12/2007 Increase: 04/2014
      Cause of Tinnitus:
      2007: Meds(Antidepressant) 2014: Meds(Antibiotics)
      @Jay M I believe 00JohnD a fellow Canadian, has somatic T. We shared our stories, maybe he can tell you about it in private...
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.